MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G30492
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code = dqx wire, guide, catheter.(b)(6).Occupation: quality engineer.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to use during an unknown procedure, a "white foam" was found on a roadrunner uniglide hydrophilic wire guide.The device did not make patient contact.Another device of the same type was used to complete the procedure.There has been no report that the patient experienced any adverse effects due to this event.
 
Event or Problem Description
Additional information was received on 02jun2020 stating that no attempts were made to activate the hydrophilic coating.No moisture came into contact with the wire guide.The hydrophilic coating was not flaking or coming off of the wire guide.The device packaging was in "good condition" and stored in alignment with the facility procedures.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Initial report: as reported, prior to use during an unknown procedure, a "white foam" was found on a roadrunner uniglide hydrophilic wire guide.The device did not make patient contact.Another device of the same type was used to complete the procedure.There has been no report that the patient experienced any adverse effects due to this event.Investigation ¿ evaluation.Reviews of the complaint history, device history record, documentation, instructions for use (ifu), quality control procedures, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that one wire was returned opened, in its spiral holder.There was liquid inside the holder.Further inspection found a foreign white matter on the surface of the wire guide extending from the holder.No damage to the wire was noted.Additionally, a document-based investigation evaluation was performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Since there are no related non-conformances or other complaints from this lot, there is no evidence that nonconforming product exists in house or in the field.A review of the quality control procedures was conducted, and no gaps were discovered.An ifu is provided with this device, which states ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ the complaint device was returned opened and with an unknown liquid in the holder, so it is unknown at what point this foreign matter appeared on the device.A definitive cause of the event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9916308
Report Number1820334-2020-00736
Device Sequence Number3296482
Product Code DQX
UDI-Device Identifier00827002304925
UDI-Public(01)00827002304925(17)220610(10)NS9766678
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K130766
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG30492
Device Catalogue NumberHPWA-35-260
Device Lot NumberNS9766678
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2020
Initial Date Received by Manufacturer 04/01/2020
Supplement Date Received by Manufacturer06/04/2020
Initial Report FDA Received Date04/02/2020
Supplement Report FDA Received Date06/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight64